MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534690
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Retraction Problem (1536); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the investigation finding of guide catheter break.Block h11: the advanix-naviflex delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found push catheter suture hole was torn, the guide catheter was detached, and the pull wire and the guide catheter were kinked.No other damages were noted to the delivery system.The reported event of stent failure to deploy, pull wire retraction problem, and user error were confirmed.Taking all available information into consideration, the investigation concluded that there is not enough evidence to establish the cause of stent failure to deploy without proper evaluation of the device.Additionally, the investigation concluded that the reported events and observed damages were likely due to operational factors such as the deployment technique of the stent, possibly an excess of force was applied during the pull wire retraction, which caused friction between the push catheter and guide catheter, causing the kinks on the guide catheter and the pull wire, and also the tear on the push catheter suture hole.Therefore, the most probable cause of the reported event is adverse event related to procedure a product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the ifu states, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion.".
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex rx biliary stent was to be implanted in the common bile duct to treat a biliary obstruction during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2024.During the procedure, the pull wire was difficult to retract, and the stent would not separate and deploy from the delivery system.The guidewire was then pulled, but the stent still remained attached to the delivery system.Another advanix biliary stent was used to complete the procedure.There were no patient complications reported as a result of this event.It was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the advanix biliary stent with naviflex rx delivery system instructions for use (ifu), "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the user did not follow the ifu.It was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that the guide catheter was detached.Please see block h11 for the full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the investigation finding of guide catheter break.Block h11: the advanix-naviflex delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found push catheter suture hole was torn, the guide catheter was detached, and the pull wire and the guide catheter were kinked.No other damages were noted to the delivery system.The reported event of stent failure to deploy, pull wire retraction problem, and user error were confirmed.Taking all available information into consideration, the investigation concluded that the reported event of device use of device issue - user error was likely due to failure to follow the manufacturer's instructions as the customer clearly stated that the barb flap cover was not used during the procedure.The reported events and observed problems were likely due to operational factors such as the deployment technique of the stent, possibly an excess of force was applied during the pull wire retraction, which caused friction between the push catheter and guide catheter, causing the kinks on the guide catheter and the pull wire, and also the tear on the push catheter suture hole.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the ifu states, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion.".
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19610411
Report Number3005099803-2024-03057
Device Sequence Number8121659
Product Code FGE
UDI-Device Identifier08714729787242
UDI-Public08714729787242
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2026
Device Model NumberM00534690
Device Catalogue Number3469
Device Lot Number0033558567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown